Hail, Vernon
- When
- June 25, 2:00 PM CST
- Where
- Vernon County, Potts Corner
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.633, -90.650
Nickel size hail was reported by law enforcement officials and the public.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Nickel size hail was reported by law enforcement officials and the public.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 25, 1:55 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 255 PM CDT SUN JUN 25 2006 .SHORT TERM...THROUGH WEDNESDAY NIGHT FORECAST CONCERNS WERE PRIMARILY FOCUSED ON PRECIPITATION CHANCES TONIGHT THROUGH MONDAY...THEN AGAIN FOR TUESDAY AND WEDNESDAY AS YET ANOTHER CLOSED 500MB LOW DROPS SOUTHWARD FROM CANADA. AFTERNOON WATER VAPOR IMAGERY INDICATED CLOSED 500MB LOW NEAR THE WI...MN...IOWA BORDER AREA. MEASURED RAINFALL AMOUNTS FROM 12Z-18Z TODAY AT THE LA CROSSE NWS OFFICE TOTALED 2.03 INCHES. RADAR INDICATED ADDITIONAL CONVECTION IN AREAS EAST AND SOUTH OF KLSE... MOVING SLOWLY WESTWARD. THESE STORMS WILL NEED TO BE MONITORED FOR LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE RUNOFF PROBLEMS... ESPECIALLY IN URBAN AREAS. DISTINCT DEFORMATION PRECIPITATION ZONE WRAPPED NORTH OF THE LOW... WITH PRONOUNCED DRY SLOT NOSING INTO NORTHERN IL AND SOUTHERN WI... WHERE CONVECTION DEVELOPED IN AXIS OF INSTABILITY. VISIBLE SATELLITE IMAGERY INDICATED SHARP NORTHERN EDGE TO THE CLOUD SHIELD FROM NORTHERN WI INTO SOUTHWEST MN. WATER VAPOR IMAGERY ALSO SHOWED NEXT WAVE ADVANCING INTO NORTHERN PARTS OF SASKATCHEWAN AND MANITOBA. 12Z 25JUN06 MODELS INITIALIZED WELL. GFS...ECMWF...UKMET AND WRF WERE FAIRLY SIMILAR IN EVOLUTION OF ANOTHER MID LEVEL TROUGH OVER THE UPPER MISSISSIPPI VALLEY TUESDAY INTO WEDNESDAY. THE WRF WAS AN OUTLIER IN THAT IT DID NOT SUPPORT A CLOSED 500MB LOW DROPPING ACROSS THE REGION...AS DID THE OTHER MODELS. AS A RESULT...THERE WERE DIFFERENCES WITH PROGRESSION OF WEAK SURFACE COLD FRONT ON TUESDAY... ALONG WITH QPF TUESDAY AND WEDNESDAY. AS PREVIOUS FORECASTER MENTIONED...ENSEMBLES HAVE FAVORED GFS AND EUROPEAN MODEL SOLUTIONS AND THIS WAS ALSO THE CASE TODAY. TONIGHT...MODELS INDICATED 500MB LOW WILL NOT BE IN ANY HURRY...AS IT GRADUALLY SINKS SOUTHWARD. RAINFALL EXPECTED TO LINGER INTO TONIGHT...SO INCREASED RAIN PROBABILITIES GENERALLY IN AREAS SOUTH OF INTERSTATE 90. MUCAPE VALUES OF 1000-1500 J/KG BENEATH MID LEVEL CIRCULATION EXPECTED INTO THE EARLY EVENING AND SLOW MOVEMENT OF CONVECTION...SUGGEST LOCALLY HEAVY RAINFALL POTENTIAL THIS EVENING. CHOSE TO MENTION THIS IN APPROPRIATE ZONES...GENERALLY ALONG AND SOUTH OF A LINE FROM KDLL...KLSE...KFKA...TO KCCY. MONDAY...IN SPITE OF UPPER LEVEL LOW CONTINUING TO SINK SOUTHWARD... PROXIMITY OF SYSTEM STILL WARRANTS RAIN PROBABILITIES IN THE CHANCE CATEGORY IN AREAS EAST AND SOUTH OF KLSE. THERMODYNAMIC ENVIRONMENT SUPPORTS THIS IDEA WITH T-Q INDICES OF 16C-18C...AS WELL AS STEEP LAPSE RATES REACHING 8-9C/KM. IN FACT...WRF SUGGESTS A WESTWARD AND NORTHWARD EXPANSION OF RAIN PROBABILITIES MAY BE WARRANTED. AT THIS TIME...OPTED TO MAINTAIN AREAL EXTENT OF RAIN CHANCE AS IN CURRENT DATA BASE...BUT EXTENDED INTO THE AFTERNOON. TUESDAY INTO WEDNESDAY...NEXT MID LEVEL TROUGH AND ASSOCIATED COLD POOL ALOFT ANTICIPATED TO ADVANCE SOUTHWARD INTO THE UPPER MISSISSIPPI VALLEY. T-Q INDICES OF 16C-18C AND STEEP LAPSE RATES OF 8-9C/KM SUGGEST A FAVORABLE ENVIRONMENT FOR CONVECTION. EXCEPT FOR INCLUDING SMALL RAIN CHANCE AFTER 06Z 27JUN06 IN NORTHERN AND WESTERN MOST SECTIONS OF THE FORECAST AREA...WE HAVE MAINTAINED TIMING AND RAIN PROBABILITIES AS IN CURRENT DATA BASE. .LONG TERM...THURSDAY THROUGH SUNDAY THURSDAY...DECENT MODEL CONSENSUS BETWEEN GFS AND ECMWF SUGGESTS THE UPPER LEVEL TROUGH SHOULD HAVE SHIFTED FURTHER EASTWARD INTO LOWER GREAT LAKES. THEREFORE...MEDIUM FORECAST CONFIDENCE SUPPORTS LEAVING DRY CONDITIONS AS IN CURRENT DATA BASE. FRIDAY INTO SUNDAY...GFS AND ECMWF HAD SIGNIFICANT VARIABILITY WITH THEIR SOLUTIONS OF UPPER LEVEL AND SURFACE FEATURES. GFS SUPPORTS A MUCH MORE AMPLIFIED 500MB PATTERN THAN ECMWF...WITH CLOSED LOW REMAINING SITUATED OVER THE GREAT LAKES. ON THE OTHER HAND...ECMWF SUGGESTS A PROGRESSIVE NORTHWEST FLOW. DUE TO HIGH VARIABILITY IN THE MODEL SOLUTIONS...FORECAST CONFIDENCE WAS LOW. THUS...NO CHANGES WERE MADE TO EXTENDED OUTLOOK IN THIS TIME FRAME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 135 PM CDT SUN JUN 25 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-261000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 135 PM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED FOR THIS AFTERNOON AND TONIGHT...MAINLY SOUTH OF A BLACK RIVER FALLS WISCONSIN TO ROCHESTER MINNESOTA LINE. THE INSTABILITY AND WIND PROFILES ARE WEAK THOUGH...AND SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...SOME SMALL HAIL WILL STILL BE POSSIBLE WITH THE STRONGER STORMS ACROSS FAR SOUTHWEST WISCONSIN AND NORTHEAST IOWA. IN ADDITION...A GOOD MOISTURE FEED INTO THE STORMS...WHICH ARE ROTATING SLOWLY AROUND AN AREA OF LOW PRESSURE OVER SOUTHWEST WISCONSIN...COULD LEAD TO APPRECIABLE RAINFALL IN SOME LOCATIONS. AS RESULT...LOCALIZED FLOODING AND PONDING OF WATER ON AREA ROADWAYS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TUESDAY THROUGH WEDNESDAY. THIS WILL DRAG A WEAK FRONTAL BOUNDARY ACROSS THE AREA RESULTING IN A CHANCE FOR THUNDERSTORMS. AT THIS TIME IT LOOKS AS THOUGH THE THUNDERSTORMS WILL REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/RABERDING
The La Crosse radar (KARX), 48 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506153, 5506154.